Alert archive / Washington / Coastal Flood Statements in 2012
Coastal Flood Statement 2, NWS Seattle, WA
NWS Seattle, WA issued this coastal flood statement at Feb 16, 2012, 4:05 PM PST. It took effect at Feb 18, 2012, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2012, 4:05 PM PST (00:05 UTC)
- In effect from
- Feb 18, 2012, 6:00 AM PST
- Expired
- Feb 17, 2012, 3:52 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
070 WHUS46 KSEW 170005 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 405 PM PST THU FEB 16 2012 WAZ516-517-171200- /O.NEW.KSEW.CF.S.0002.120218T1400Z-120219T0800Z/ NORTH COAST-CENTRAL COAST- 405 PM PST THU FEB 16 2012 ...POWERFUL WAVES WILL ARRIVE ON THE NORTH AND CENTRAL WASHINGTON COAST SATURDAY... * SEAS...POWERFUL WESTERLY SWELLS WILL BUILD TO 21 TO 24 FEET DURING THE DAY SATURDAY BEFORE SUBSIDING SATURDAY NIGHT. * TIME OF HIGH TIDE...WILL OCCUR AT 918 AM PST SATURDAY AT LA PUSH AND 1001 AM PST AT ABERDEEN. THE LARGE WAVES ARE EXPECTED TO ARRIVE AFTER THE TIME OF HIGH TIDE. * PREDICTED TIDE...8.51 FEET AT LA PUSH AND 10.31 FEET AT ABERDEEN SATURDAY MORNING. * TIMING...THE LARGE WAVES ARE EXPECTED TO REACH THE COAST LATE SATURDAY MORNING. * IMPACTS...POWERFUL...BREAKING WAVES WILL MAKE IT VERY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS...JETTIES...OR BREAKWATERS. UNWARY BEACH WALKERS CAN EASILY BE CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. THOSE PLANNING TO GO CLAMMING THIS WEEKEND SHOULD MONITOR THE LATEST WAVE FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
786 WHUS46 KSEW 171152 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 352 AM PST FRI FEB 17 2012 ...POWERFUL WAVES WILL ARRIVE ON THE NORTH AND CENTRAL WASHINGTON COAST SATURDAY... WAZ516-517-180000- /O.CAN.KSEW.CF.S.0002.120218T1400Z-120219T0800Z/ /O.NEW.KSEW.SU.Y.0005.120218T1800Z-120219T0600Z/ NORTH COAST-CENTRAL COAST- 352 AM PST FRI FEB 17 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... * SEAS...POWERFUL WESTERLY SWELLS WILL BUILD TO 21 TO 24 FEET DURING THE DAY SATURDAY BEFORE SUBSIDING SATURDAY NIGHT. * TIME OF HIGH TIDE...WILL OCCUR AT 918 AM PST SATURDAY AT LA PUSH AND 1001 AM PST AT ABERDEEN. THE LARGE WAVES ARE EXPECTED TO ARRIVE AFTER THE TIME OF HIGH TIDE. * PREDICTED TIDE...8.51 FEET AT LA PUSH AND 10.31 FEET AT ABERDEEN SATURDAY MORNING. * TIMING...THE LARGE WAVES ARE EXPECTED TO REACH THE COAST LATE SATURDAY MORNING. * IMPACTS...POWERFUL...BREAKING WAVES WILL MAKE IT VERY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS...JETTIES...OR BREAKWATERS. UNWARY BEACH WALKERS CAN EASILY BE CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. THOSE PLANNING TO GO CLAMMING THIS WEEKEND SHOULD MONITOR THE LATEST WAVE FORECASTS FROM THE NATIONAL WEATHER SERVICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this coastal flood statement went out at Feb 16, 3:40 PM PST, 25 minutes earlier.
Area forecast discussion, Feb 16, 3:40 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
340 PM PST THU FEB 16 2012
.SYNOPSIS...A WEAKENING FRONT WILL DISSIPATE AS IT MOVES INTO THE
CASCADES THIS EVENING. A STRONGER FRONTAL SYSTEM WILL BRING MORE
RAIN FRIDAY AFTERNOON AND NIGHT...WITH SNOW IN THE MOUNTAINS. AN
UPPER LEVEL TROUGH WILL PRODUCE COOL SHOWERY WEATHER SATURDAY AND
SATURDAY NIGHT...WHICH WILL TAPER OFF ON SUNDAY. MORE WET WEATHER IS
EXPECTED NEXT WEEK.
&&
.SHORT TERM...THE VERY WEAK FRONTAL SYSTEM ONSHORE OVER THE
WASHINGTON COAST THIS AFTERNOON WILL DISSIPATE AS IT MOVES INLAND.
OBSERVATIONS SHOW SPOTTY LIGHT PRECIPITATION COMING TO AN END AS THE
FRONT DIES. WEAK AND DIRTY RIDGING WILL KEEP ABUNDANT CLOUD COVER
OVER THE REGION TONIGHT...AND THERE IS A SLIGHT CHANCE OF SOME
SPOTTY LIGHT PRECIPITATION TONIGHT INTO FRIDAY MORNING.
THE NEXT FRONT...ASSOCIATED WITH A DEVELOPING LOW NOW NEAR 45N 148W
WILL MOVE INTO THE COASTAL WATERS MIDDAY FRIDAY AND SWEEP INLAND
DURING THE EVENING HOURS. A COLDER AIR MASS WILL ARRIVE BEHIND THE
FRONT WITH THE SNOW LEVEL IN THE MOUNTAINS DROPPING TO AROUND 1500
FT LATE FRIDAY NIGHT THROUGH THE WEEKEND. THE COMBINATION OF THE
FRONT...AND POST FRONTAL SHOWER ACTIVITY WITH ONSHORE FLOW...SHOULD
BRING SOLID ADVISORY SNOWFALL AMOUNTS TO THE CASCADES LATE FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT.
THE 18Z NAM12 SHOWS THE OFFSHORE LOW DEEPENING TO ABOUT 994 MB AS IT
BECOMES VERTICALLY STACKED AND CROSSES 49N 130W...THE 12Z ECMWF IS
ABOUT 100 NM FARTHER NORTH WITH ITS SOLUTION AND THE 18Z GFS IS
ABOUT 6 MB DEEPER THAN THE NAM12 BUT IS CLOSER TO THE NAM12
POSITION. ALL OF THE MODELS SHIFT THE VERTICALLY STACKED LOW EAST OR
EAST SOUTHEAST TO RIGHT OVER THE CENTRAL PUGET SOUND AREA SATURDAY
AFTERNOON OR EVENING...WITH THE ECMWF AND GFS A LITTLE SLOWER THAN
THE NAM12. THE END RESULT WILL BE ABOUT THE SAME WITH COOL AND
SHOWERY CONDITIONS AND SNOW LEVELS IN THE MOUNTAINS AROUND 1500
FEET. THE NAM12 AND ITS BUFR SOUNDINGS SUPPORT INCLUDING A SLIGHT
CHANCE OF THUNDERSTORMS ALONG THE COAST LATE FRIDAY NIGHT. THERE IS
SOME CHANCE THAT THUNDERSTORMS WILL FORM OVER MUCH OF THE FORECAST
AREA DURING THE DAY SATURDAY AS THE AIR MASS DESTABILIZES WITH THE
PASSING UPPER LOW AS TEMPERATURES AT 500 MB DROP TO -32C...AT 700 MB
DROP TO -12C...AND LIFTED INDICES DROP TO -1 OR -2. WITH ALL THE
CLOUDS...SHOWERS AND LOW LEVEL MOISTURE THOUGH...IT IS POSSIBLE THAT
SURFACE HEATING WILL BE INSUFFICIENT TO RAISE TEMPERATURES MUCH
ABOVE THE CONVECTIVE TEMPERATURE. WITH SNOW LEVELS BELOW 2000 FEET
EXPECT SOME GRAUPEL SATURDAY WITH THE SHOWER ACTIVITY.
SHOWERS GRADUALLY TAPER OFF LATE SATURDAY NIGHT INTO SUNDAY MORNING
AS THE UPPER LOW SHIFTS EAST OR SOUTHEAST OF THE AREA. ANOTHER
FRONTAL SYSTEM AND UPPER TROUGH MAY BRING A THREAT OF RENEWED SHOWER
ACTIVITY TO MAINLY THE COASTAL AREAS AND SOUTHERN PORTIONS OF THE
INTERIOR SUNDAY AFTERNOON OR SUNDAY NIGHT. MODELS HAVE BEEN
INCONSISTENT WITH THEIR HANDLING OF THIS FEATURE AS IT DROPS
SOUTHEAST INTO AN UPPER TROUGH DEVELOPING OVER THE INTERMOUNTAIN
WEST. ALBRECHT
.LONG TERM...MODELS GENERALLY SHOW BUILDING HEIGHTS OVER THE PACIFIC
NORTHWEST ON MONDAY...BUT THE ECMWF IS WETTER THAN THE GFS. BY
TUESDAY THROUGH THURSDAY...A SERIES OF RATHER STRONG SHORT
WAVE TROUGHS MOVE INTO BRITISH COLUMBIA AROUND A RIDGE RETROGRADING
BACK TO AROUND 135W. WHILE TEMPERATURES WILL TEND TO RISE INTO THE
LOWER 50S FOR HIGHS AND LOWER 40S FOR LOWS IN THE EXTENDED PERIOD...
STRONG ONSHORE FLOW AND LIFT ASSOCIATED WITH FEATURES MOVING BY
JUST TO THE NORTH OF THE AREA APPEAR TO GIVE HIGH RAIN CHANCES
-ESPECIALLY TO THE MOUNTAINS. MODELS ARE SHOWING SOME
INCONSISTENCY WITH PRECIPITATION AMOUNTS TUESDAY THROUGH THURSDAY
BUT MOST OF THE ENSEMBLE MEMBERS SHOW INSUFFICIENT AMOUNTS TO CAUSE
FLOODING PROBLEMS AT THIS TIME. IT WILL BE WORTH WATCHING. ALBRECHT
&&
.HYDROLOGY...WHILE FLOODING IS NOT LIKELY DURING THE NEXT SEVEN
DAYS...STRONG WAVES WILL LIFT FREEZING LEVELS UP TO ABOUT 8000 FEET
AT TIMES THE MIDDLE OF NEXT WEEK AND INDIVIDUAL SYSTEMS MAY BRING 2
OR 3 INCHES OF RAINFALL IN A 24 HOUR PERIOD. AT THIS POINT IT
APPEARS THAT THE HEAVIEST PRECIPITATION WILL REMAIN NORTH OF THE
CANADIAN BORDER. ALBRECHT
&&
.AVIATION...DELAYED UNTIL 0015 UTC.
&&
.MARINE...
AN OCCLUDED FRONT WAS DISSIPATING OVER THE COASTAL WATERS THIS
AFTERNOON. EXPECT THE FLOW TO BACK OVERNIGHT DUE TO FALLING
PRESSURES OFFSHORE. A STRONG FRONTAL SYSTEM EXTENDING FROM A 994 MB
LOW MOVING NE TOWARD THE CENTRAL BRITISH COLUMBIA COAST WILL MOVE
TOWARD THE AREA ON FRI. THE OCCLUDED FRONT WILL SWEEP ACROSS THE
AREA FRI NIGHT. EXPECT STRONG ONSHORE FLOW IN THE WAKE OF THE FRONT
AS WELL AS HAZARDOUS SEAS ON THE COASTAL WATERS.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL
WATERS...ADMIRALTY INLET...AND PUGET SOUND/HOOD CANAL.
GALE WATCHES ARE IN EFFECT FOR FRIDAY AND FRIDAY NIGHT
FOR ALL WATERS EXCEPT THE CENTRAL STRAIT OF JUAN DE FUCA
AND PUGET SOUND/HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH BAR FROM 6 AM FRIDAY TO 6
AM PST SATURDAY FOR THE GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:18 AM PST | Gale Warning | SEW | 41 hr | |
| Feb 17, 3:18 AM PST | Small Craft Advisory | SEW | 12 hr | |
| Feb 17, 3:52 AM PST | High Surf Advisory | SEW | 11 hr | |
| Feb 17, 3:59 AM PST | Winter Weather Advisory | SEW | 12 hr | |
| Feb 17, 3:07 PM PST | High Surf Warning | SEW | 31 hr |
Nearby
Coastal Flood Statements in Washington, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.